Alert archive / California / Freeze Watches in 2011

Freeze Watch 1, NWS Eureka, CA

April 7, 2011

NWS Eureka, CA issued this freeze watch at Apr 7, 2011, 3:08 AM PDT. It took effect at Apr 8, 2011, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2011, 3:08 AM PDT (10:08 UTC)
In effect from
Apr 8, 2011, 2:00 AM PDT
Expired
Apr 7, 2011, 2:16 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS76 KEKA 071008
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 AM PDT THU APR 7 2011

...COLD TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY FRIDAY
MORNING...

CAZ001>003-076-080415-
/O.NEW.KEKA.FZ.A.0001.110408T0900Z-110408T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
308 AM PDT THU APR 7 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY FRIDAY
MORNING.

* TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF
  THE INTERIOR OF DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. 

* TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ALONG THE
  DEL NORTE...HUMBOLDT...MENDOCINO COAST AND ACROSS THE INTERIOR
  OF MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
027 
WWUS76 KEKA 072116
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR
216 PM PDT THU APR 7 2011

...COLD TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY FRIDAY
MORNING...

CAZ001>003-076-081030-
/O.UPG.KEKA.FZ.A.0001.110408T0900Z-110408T1600Z/
/O.NEW.KEKA.FZ.W.0001.110408T0900Z-110408T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
216 PM PDT THU APR 7 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS MUCH 
  OF THE INTERIOR OF DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. 

* TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ALONG 
  THE DEL NORTE...HUMBOLDT...MENDOCINO COAST AND ACROSS THE 
  INTERIOR OF MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SK

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Apr 6, 3:30 PM PDT, 11 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 3:30 PM PDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PDT WED APR 6 2011

.SYNOPSIS...A COLD FRONT WILL MOVE INTO NW CALIFORNIA TONIGHT. RAIN
AND SNOW SHOWERS ARE EXPECTED OVER MUCH OF THE REGION...WHILE SNOW
LEVELS FALL TO NEAR 2000 FEET BY THURSDAY MORNING. A SHOWERY REGIME
WILL PERSIST THROUGH LATE THURSDAY

&&

.DISCUSSION...SAT PICS SHOWING THE ANTICIPATED COLD TROUGH DIGGING
RAPIDLY SOUTHWARD ACROSS THE ORCA BORDER AT THIS TIME.  PLENTY OF
OPEN CELL CU VISIBLE BEHIND THE FRONT.  RADAR RETURNS HAVE SHOWN
A COUPLE OF WEAK BANDS OF SHOWERS CROSS THE REDWOOD COAST EARLIER
TODAY BUT ONLY A FEW HUNDREDTHS OF RAIN HAVE BEEN RECORDED THUS FAR.
SNOW LEVELS ARE CURRENTLY RUNNING ABOUT 4000 TO 4500 FEET BUT ARE
STILL EXPECTED TO RAPIDLY FALL OVERNIGHT AS THE COLD POOL APPROACHES
THE CWA.  REPORTS OF 1/4INCH HAIL HAVE ALSO BEEN RECEIVED FROM DEL
NORTE COUNTY AS WELL AS AN UN-CONFIRMED REPORT OF A WATER SPOUT NEAR
CEC.  STILL EXPECTING THE MAIN BAND OF PRECIP AHEAD OF THE SURFACE
FEATURE TO BEGIN IT'S TREK SOUTHWARD WITHIN THE NEXT 4 TO 5 HOURS.
THUS A MORE SUSTAINED RAINFALL SHOULD PLAGUE MOST AREAS NORTH OF HWY
36 BY 9PM WHILE SNOW LEVELS MAY FALL TO NEAR 3500 FEET BY THAT TIME.
RAIN AND SNOW WILL TAPER TO DIMINISHED SHOWER ACTIVITY BEHIND THE
FRONT ALLOWING FOR SOME LIGHT ACCUMULATION AMOUNTS TO AROUND 1500FT
BY THU MORNING. THE THREAT OF HAIL OR ACCUMULATING HAIL ON ROADWAYS
STILL EXISTS ON THURSDAY AS LAPSE RATES STEEPEN SLIGHTLY...BUT SINCE
SHOWER ACTIVITY WILL DIMINISH...THE THREAT OF WIDESPREAD HAIL
COVERAGE IS LIMITED. A VERY COLD MORNING LOOKS ON TAP FOR FRIDAY THUS
THE ISSUANCE OF A FROST ADVISORY OR PERHAPS FREEZE WARNING MAY BE
NEEDED. MODELS HAVE BEGUN TO PULL BACK ON THE FAIR WEATHER FOR SAT
AS THE STORM TRACK BECOMES A BIT FASTER, AND THE RIDGE THAT WAS
EXPECTED TO BUILD BECOMES A LITTLE DIRTY.

&&

.AVIATION...A FRONT IS BRING SCATTERED SHOWERS AND BORDERLINE
VFR/MVFR TO NORTHWEST CALIFORNIA. AS THE FRONT MOVES OVER THE AREA
TONIGHT SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER...CAUSING
DETERIORATING CONDITIONS. EXPECT MVFR ACROSS THE AREA TONIGHT WITH
LOCAL IFR POSSIBLE IN THE HEAVIER RAIN BANDS.
ADDITIONALLY...NORTHWEST WINDS COULD GUST TO 25 KT THIS EVENING AS
THE PRESSURE GRADIENT TIGHTENS. STROZ

&&

.MARINE...NORTHWEST WINDS WILL INCREASE TONIGHT AS A COLD FRONT
CROSSES THE WATERS. NEAR GALE FORCE GUSTS ARE EXPECTED ACROSS THE
OUTER WATERS THURSDAY AND FRIDAY. ISSUED A GALE WATCH FOR ZONE 475
BECAUSE WIND GUSTS MIGHT APPROACH 40 KT, BUT UNCERTAINTY REMAINS
HIGH. LEFT THE SCA'S FOR THE REMAINING ZONES UNCHANGED. SHORT
PERIOD, NORTHERLY WIND DRIVEN SEAS WILL COMBINE WITH A NORTHWEST
SWELL RESULTING IN A COMBINED SEA STATE OF AROUND 15 FT THROUGH
FRIDAY NIGHT. WINDS AND SEAS WILL LOWER ON SATURDAY AS THE PRESSURE
GRADIENT WEAKENS. HOWEVER, THE NORTHWEST SWELL WILL SLOWLY SUBSIDE
THROUGH THE WEEKEND. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY ALL
WATERS. GALE WATCH PZZ475

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 6, 10:37 AM PDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1037 AM PDT WED APR 6 2011

CAZ001>004-076-071745-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1037 AM PDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE ARRIVAL OF A COLD STORM SYSTEM LATER TODAY WILL BRING LOW
ELEVATION SNOW SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION
TONIGHT AND EARLY THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY
LEAD TO HAZARDOUS TRAVEL ALONG LOCAL ROADS AND HIGHWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD STORM SYSTEM ON THURSDAY WILL BRING LOW ELEVATION SNOW
SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION TONIGHT AND EARLY
THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY LEAD TO HAZARDOUS
TRAVEL ALONG LOCAL ROADS AND HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:00 PM PDTSpecial Weather StatementEKAHumboldt45 min
Apr 7, 2:09 PM PDTGale WarningEKA37 hr
Apr 7, 2:16 PM PDTFreeze WarningEKA19 hr

Nearby

Freeze Watches in California, 2011Every freeze watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.